Statin-induced myositis migrans has been reported. - GreenMedInfo Summary
Statin-induced myositis migrans.
Wien Klin Wochenschr. 2002 Nov 30 ;114(21-22):943-4. PMID: 12528328
Wilhelm Auerswald Atherosclerosis Research Group (ASF), Institute for Diagnosis and Treatment of Lipid Disorders and Atherosclerosis (ATHOS), Vienna, Austria. firstname.lastname@example.org
Muscle related side effects of statins might be more frequent than once considered. Without affecting CK, they appear in various forms. Here, for the first time, we describe a new appearance we call "Statin-induced myositis migrans" in a 74-year-old female. Symptoms appeared more during the day and were not related to exercise. They were seen after simvastatin, pravastatin and--most intensively--after atorvastatin, but not on lovastatin, which the patient took for about 7 years without any problem. The clinical consequence (to withdraw the drug or not) of these milder statin side effects are discussed.